My name is Lindsey and Ive been battling generalized anxiety disorder and depression for 4 years. My PCP is absolutely patience and wonderful eith me but im starting to lose hope. Every medication that helps leaves a side effect too hard to deal with.. Here is what has been tried:(ill probably forget a few)
-Nortryptyline(sp?) (made me out of my mind)
Not having orgasms is terrible on my marriage so the trade off isnt worth it.
As of now I am on Wellbutrin(about 6 months)which helps some just not enough. This drug also causes ringing in my ears I dediced to put up with.
My PCP wanted to add something to the Wellbutrin to hep further. We tried Buspar but after a few months it quit helping. Zoloft was next which made me feel amazing but again no orgasms. Effexor came after with severe musce spasms, nightmares, and sweating. Friday she switched me to Remeron(3.75mg) and I slept for 13 hours still groggy even into today.
Im really losing hope here. Personally I loved the Zoloft but is there ANYTHING to counter the lack of orgasm? I cannot up my Wellbutrin dose or the ear ringing will become worse.
I do have Xanax on hand just in case but i really try to avoid it at all cost since it is not long term.
Does anyone have a suggestion of a new drig I could bring up to my doctor?or anything that could counter side effects? After 4 years of this mess I dont know what else to do.
Thanks for taking the time to read my long post,
Have you tried to add a high quality Vitamin B Complex supplement to your daily routine along with a multivitamin and a Vitamin D3 supplement? I am not a "all natural" person per se, but I have found that adding these 3 items really helps.
I recently began weaning myself off of Effexor after being on it for 10 years. I get the anxiety, really. I am duly impressed with your doctor's understanding of anxiety, because I have not encountered a doctor yet, who understands it and treats me like I am NOT crazy. They all treat me like I am some freak.
A dear friend of mine recommended the B Complex 8 or so years ago, after she tried it - she suffers from depression. After a couple of weeks, I was able to cut my Effexor from 150mg to 75 mg. What was even better, I haven't had a panic attack since adding the B Complex. On the 150mg dose, I was in the ER twice in a year with panic attacks. If I think the day is going to be stressful, I have been known to double the dose. The Vitamin D3 also helps - not sure how, but it makes me feel better and a multivitamin is just a good idea.
I don't have any new drug experience for you. I pray a lot and have my friends pray for me. I am hoping to NEVER go back on any long term meds for anxiety. I am even thinking about ordering that Anxiety book that they advertise on here. I wish you all the best.
Thanks for your reply- and yes Itake a vitamin B complex daily it actually states on the bottle its "stress relieving anxiety supplement"(lots of different B vitamins put together). I started about 3 months ago and haven't noticed much of a change but I continue to take it regardless. For a point in time I did try to go "all natural" but nothing really helped, and the one that did countered my birth control, which Im a little paranoid about because Im not ready for a baby yet, especially still dealing with this.
I get what you are saying about doctors. I just found this one I like a year ago, so for 3 years I was getting thrown around to people who thought I was a freak as well, which made the process even more discouraging. You kind of just have to keep trying new doctors(as hard as it is, and how much it costs) until you find someone willing to stick with you to find the right combination and not make you feel crazy... It's worth all the doctor bills and headache later. I may not have found the right solution yet but I AM doing better since I've found the new PCP. It's worth a try to keep looking if you can... keep your head up about that one. but as you stated hopefully these B vitamins will keep doing the trick and you'll be good to go!
I appreciate you input and hopefully something will come about for me. Never the less, it's nice to be on here with this community knowing I'm not alone.
I really agree. I feel better too, knowing that there are other people out there experiencing the same issues. I wonder if people 100 years ago dealt with the anxieties that we do today. I really do pray that you can find something that helps keep the anxiety at bay. Coming off the Effexor, you get that feel of doom - waiting for the other shoe to drop, only it feels like a really heavy, steel-toed boot! I have a few ativan that my doctor prescribes per year....but since I have 20 tablets to last the whole year, I have to really be sure I am in dire straights before I use one.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.